Ice Storm, Stark
- When
- January 14, 4:00 PM CST to January 15, 6:00 AM CST
- Where
- Stark forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.093, -89.797 (the zone’s center; the record gives no point)
A period of freezing rain caused around one quarter of an inch of ice over Stark county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
A period of freezing rain caused around one quarter of an inch of ice over Stark county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jan 14, 3:30 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 330 PM CST SUN JAN 14 2007 .DISCUSSION... WINTER WEATHER SYSTEM IS MAIN CONCERN...WITH PCPN TYPE OVERNIGHT AS THE SYSTEM CONTINUES AS PLANNED JUST WITH LITTLE WARMER SURFACE TEMPS THAN ORIGINALLY THOUGHT. HOWEVER SFC TEMPS ARE STILL 1-2 DEGS BELOW NAM AND GFS MODEL. SO...ACTUALLY APPEARS THAT SFC TEMPS VERIFY BEST WITH EITHER NGM OR THE RUC MODELS. THEREFORE WILL FOLLOW THOSE IN THE VERY SHORT TERM AND THEN ADJUST NAM/GFS FURTHER OUT. SHORT TERM...TONIGHT THROUGH WEDNESDAY... SFC LOW SITTING IN WESTERN ARK AT 20Z AND IS SHOWING SIGNS OF DEEPENING AS SFC HEIGHT FALLS OF 4 TO 5 MB IS SEEN IN THE SFC DATA TO THE NORTH ACRS SOUTHERN MO AND INTO NERN KS. A SFC TROUGH IS ALSO EVIDENT IN THE SFC DATA FROM SOUTHERN IL INTO EASTERN IA. THEREFORE...NEUTRAL TEMP ADVECTION CAN BE EXPECTED INTO THE EARLY EVENING HOURS. THIS MEANS THAT MOST OF PCPN MOVING INTO AREA WILL START AS RAIN AND THEN CHANGE TO FREEZING RAIN...FROM WEST TO EAST...AS THE NIGHT PROGRESSES. BELIEVE AREAS ALONG AND NORTHWEST OF IL RIVER WILL QUICKLY CHANGE TO FREEZING RAIN THIS EVENING AND THEN MIX WITH SLEET BEFORE CHANGING TO SNOW BY MIDNIGHT. AREAS ALONG I-55 WILL START AS RAIN AND THEN CHANGE TO FREEZING RAIN BEFORE MIDNIGHT AND THEN MIX WITH SOME SLEET AND SNOW AFTER MIDNIGHT. AREAS TO THE EAST WILL SEE ALL RAIN UNTIL MIDNIGHT AND THEN CHANGE TO A MIX OF FREEZING RAIN AND SLEET AFTER MIDNIGHT BEFORE CHANGING TO SNOW IN THE MORNING. WITH THE LINE OF FREEZING RAIN/SLEET BETWEEN RAIN STILL BEING ALONG A BLOOMINGTON TO DECATUR TO TAYLORVILLE LINE...WILL LEAVE THE WINTER WEATHER ADVISORY AS IS...BUT JUST CHANGE THE ENDING TIME TO NOON TOMORROW. WITH SYSTEM LIFTING NORTHEAST TONIGHT AND LITTLE FURTHER NORTH THAN ORIGINALLY THOUGHT...SNOWFALL AMOUNTS WILL BE ON THE ADVISORY SIDE OR LESS IN MOST AREA. TOTAL SNOWFALL WILL BE AN INCH OR LESS ALONG I-72 CORRIDOR WITH HIGHER AMOUNTS FURTHER NORTH...REACHING TO JUST UNDER 4 INCHES IN THE FAR NORTH OF THE CWA. PIA AROUND 2 INCHES AND BLOOMINGTON AROUND 1.5 INCHES. PCPN WILL END DURING THE DAY TOMORROW WITH LITTLE IF ANY ADDITIONAL ACCUMULATION OF EITHER SNOW OR ICE. STILL AREAS IN THE SOUTHEAST COULD STILL BE WARM ENOUGH THAT THE PCPN COULD BE A MIX OF RAIN AND SNOW. AFTER THIS SYSTEM MOVES OUT...COLDER AIR WILL ADVECT INTO THE AREA...WITH THE COLDEST TEMPS IN THE NORTH WITH THE SNOW COVER. COLDEST TEMPS EXPECTED TO BE TUESDAY AND TUESDAY NIGHT AS CENTER OF THE HIGH SETTLES OVER THE AREA...CLOUDS DISAPPEAR AND WINDS BECOME LIGHT. THEN WEDNESDAY...TEMPS WILL SLOWLY CLIMB BACK TO NEAR NORMAL. LONG TERM...THURSDAY THROUGH SUNDAY... MODIFY ZONAL PATTERN WILL BECOME THE RULE DURING THE EXTENDED WITH SEVERAL MINOR WAVES FORECAST TO MOVE ACRS THE AREA. WITH LITTLE MOISTURE TO WORK WITH AND STILL SOME UNCERTAINTIES ON STRENGTH AND TIMING OF WAVES...WILL KEEP EXTENDED DRY. TEMPS THROUGH THE EXTENDED WILL REMAIN CLOSE TO NORMAL WITH A SLIGHT WARMING TREND NEXT WEEKEND. && .ILX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON MONDAY FOR ILZ027>031-036>038-040>043-047>053. && AUTEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 257 PM CST SUN JAN 14 2007 ILZ027>031-036-037-040-041-047>050-151200- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 257 PM CST SUN JAN 14 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FREEZING DRIZZLE IS POSSIBLE FOR MUCH OF THE DAY...THOUGH MANY LOCATIONS WILL CLIMB ABOVE FREEZING FOR A TIME BY AFTERNOON. A WAVE OF RAIN OR FREEZING RAIN WILL DEVELOP BY LATE AFTERNOON AND CONTINUE INTO THE EVENING. THE PRECIPITATION WILL GRADUALLY CHANGE OVER TO SLEET AND SNOW BEFORE ENDING OVERNIGHT. ADDITIONAL ICE ACCUMULATIONS OF LESS THAN ONE QUARTER OF AN INCH ARE EXPECTED. SNOW ACCUMULATIONS OF LESS THAN AN INCH ARE ANTICIPATED IN MOST AREAS...BUT 1 TO 3 INCH TOTALS ARE POSSIBLE TOWARD GALESBURG. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-042-043-051>053-151200- CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-SANGAMON- 257 PM CST SUN JAN 14 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WAVE OF RAIN OR FREEZING RAIN WILL DEVELOP BY LATE AFTERNOON AND CONTINUE INTO THE EVENING. THE PRECIPITATION WILL GRADUALLY CHANGE OVER TO SLEET AND SNOW BEFORE ENDING OVERNIGHT. ADDITIONAL ICE ACCUMULATIONS OF LESS THAN ONE QUARTER OF AN INCH ARE EXPECTED. SNOW ACCUMULATIONS OF LESS THAN AN INCH ARE ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ044>046-054>057-061>063-066>068-071>073-151200- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 257 PM CST SUN JAN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WAVE OF RAIN WILL DEVELOP BY LATE AFTERNOON AND CONTINUE INTO THE NIGHT. THE PRECIPITATION BRIEFLY CHANGE TO FREEZING RAIN...SLEET OR SNOW BEFORE ENDING TOWARD MORNING. NO SIGNIFICANT ICE OR SNOW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1018 AM CST SUN JAN 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FREEZING RAIN KNOXVILLE 40.91N 90.29W
01/14/2007 E0.13 INCH KNOX IL CO-OP OBSERVER
REPORTED 1/8 OF AN INCH OF NEW ICE...STILL A QUARTER OF
AN INCH ON THE GROUND
&&
KELLYThe national radar mosaic for the moment the first event began.
1 ice storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9685.